Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2007, 5:57 PM CDT for Menominee County, Shawano County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 18, 2007, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 70 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:15 PM CDT | TSTM WND DMG | Keshena, WI | TREES AND POWERLINES DOWN AT SUNDANCE TRAIL AND GREY EAGLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 182258
SVRGRB
WIC078-115-182345-
/O.NEW.KGRB.SV.W.0050.070618T2257Z-070618T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
557 PM CDT MON JUN 18 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
SHAWANO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 645 PM CDT
* AT 556 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF NEOPIT TO NEOPIT
TO 17 MILES SOUTHWEST OF NEOPIT...OR ALONG A LINE EXTENDING FROM 21
MILES NORTH OF SHAWANO TO 16 MILES NORTHWEST OF SHAWANO TO 22 MILES
SOUTH OF ANTIGO...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KESHENA BY 615 PM...
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS AND MAY DO SO AGAIN. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4511 8864 4498 8891 4484 8920 4471 8864
4493 8853 4499 8849
$$
RDM3 follow-up statements
000
WWUS53 KGRB 182310
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
608 PM CDT MON JUN 18 2007
WIC078-115-182345-
/O.CON.KGRB.SV.W.0050.000000T0000Z-070618T2345Z/
MENOMINEE-SHAWANO-
608 PM CDT MON JUN 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SHAWANO AND MENOMINEE COUNTIES...
AT 606 PM...TRAINED WEATHER SPOTTERS REPORTED STRONG WINDS AND TREES
DOWN IN KESHENA. SEVERAL STRONG TO SEVERE STORMS WERE IN MENOMINEE
AND SHAWANO COUNTIES AT 605 PM...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
RIVER...THORNTON AND SHAWANO.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LAT...LON 4511 8864 4498 8891 4484 8920 4471 8864
4493 8853 4499 8849
$$
RDM000
WWUS53 KGRB 182319
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT MON JUN 18 2007
WIC078-115-182345-
/O.CON.KGRB.SV.W.0050.000000T0000Z-070618T2345Z/
MENOMINEE-SHAWANO-
617 PM CDT MON JUN 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SHAWANO AND MENOMINEE COUNTIES...
AT 615 PM...SEVERAL STRONG TO SEVERE THUNDERSTORMS WERE IN MENOMINEE
AND SHAWANO COUNTIES. SEVERAL REPORTS OF TREES DOWN HAVE BEEN
RECEIVED FROM KESHENA. IN ADDITION...RADAR INDICATES SOME
ROTATION IN A STROM NEAR BOWLER.
REMEMBER THAT TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO
WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4511 8864 4498 8891 4484 8920 4471 8864
4493 8853 4499 8849
$$
RDM000
WWUS53 KGRB 182340
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 PM CDT MON JUN 18 2007
WIC078-115-182349-
/O.EXP.KGRB.SV.W.0050.000000T0000Z-070618T2345Z/
MENOMINEE-SHAWANO-
639 PM CDT MON JUN 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR SHAWANO AND MENOMINEE COUNTIES
EXPIRES AT 645 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE THROUGH 715 PM.
LAT...LON 4511 8864 4498 8891 4484 8920 4471 8864
4493 8853 4499 8849
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUN 18 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY. SQUALL LINE MOVING ACROSS THE REGION WILL PRODUCE LOCAL DAMAGING WINDS AND HEAVY RAIN THIS EVENING. INSTABILITY IS MARGINAL AND WET BULB ZERO HEIGHT IS FAIRLY HIGH...SO THINK THAT LARGE HAIL THREAT IS MINIMAL. WINDS ARE UNIDIRECTIONAL FOR THE MOST PART...SO TORNADO THREAT IS LOW AS WELL. THAT LEAVES STRONG WINDS AS THE MAIN THREAT. RAINFALL SHOULD AVERAGE A HALF TO ONE INCH WITH LOCAL 2 INCH AMOUNTS AS PRECIPITABLE WATER VALUES ARE QUITE HIGH. 1 AND 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE AT LEAST 2-3 INCHES SO AT MOST JUST EXPECT URBAN FLOODING. DRIER AIR WILL MOVE IN AFTER FRONT DEPARTS OVERNIGHT WITH PARTLY SUNNY...BREEZY AND COOLER WEATHER TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST CONCERNS ARE SMALL PCPN CHCS AND TEMPERATURES. PLENTY OF UNCERTAINTY WITH THE DETAILS OF THE EXTENDED FCST AS WE GET INTO A SUMMER-TYPE PATTERN. OF CONCERN WILL BE THE EVENTUAL POSITIONS OF WEST-EAST ORIENTED FRONTAL BOUNDARIES...AND PSBL MODEL PROBLEMS WITH CONVECTIVE FEEDBACK. PCPN CHANCES WILL ACCOMPANY VARIOUS FRONTAL BOUNDARIES THAT SET UP NEAR OR ACROSS THE FA. A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH WI WEDNESDAY INTO WEDNESDAY NIGHT...SO HAVE MAINTAINED THE CHC POPS DURING THAT PERIOD. HAVE ADDED A CHANCE OF ELEVATED THUNDERSTORMS FOR OUR SOUTHERN COUNTIES FRIDAY INTO FRIDAY NIGHT...AS A LOW PRESSURE SYSTEM RIPPLES ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE WI/IL BORDER. MODELS ALSO SUGGEST THAT A STATIONARY FRONTAL BOUNDARY OR WARM FRONT WILL LINGER ACROSS THE RGN DURING THE SUNDAY/MONDAY TIME FRAME. DEPENDING ON THE POSN OF THIS FRONT...WE COULD HAVE A CAPPED ATMOSPHERE OVER MUCH OF C/NE WI. ATTM...JUST DECIDED TO INTRODUCE A CHC OF STORMS OVER N WI DURING THIS PERIOD. WOULD EXPECT THAT FURTHER ADJUSTMENTS WILL BE MADE WITH SUBSEQUENT FCSTS. HAVE BUMPED TEMPS UP SEVERAL DEGREES DURING THE EXTENDED PERIOD...ESP LATER IN THE WEEKEND INTO EARLY NEXT WEEK. MODELS SUGGEST A VERY WARM AIR MASS IN PLACE...WITH TEMPS WELL INTO THE 80S TO AROUND 90 DEGREES. && .AVIATION...VFR CEILINGS AND VISIBILITIES THROUGH THE PERIOD EXCEPT IFR CONDITIONS DURING THUNDERSTORMS DURING THE LATER AFTERNOON AND EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 18, 3:45 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON JUN 18 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 345 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA. SOME COULD BE SEVERE AND PRODUCE DAMAGING WINDS. THERE IS ALSO A SMALL CHANCE OF SHORT LIVED TORNADOES. TROPICAL MOISTURE IS STREAMING UP FROM THE GULF OF MEXICO...SO HEAVY RAINS ARE LIKELY WITH THESE STORMS... WHICH MAY PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN FRIDAY INTO FRIDAY NIGHT...AND ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY INTO MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER SEVERE THUNDERSTORMS WILL DEVELOP DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. LMZ521-522-541>543-564-192045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 345 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF STRONG WINDS. THE RISK OF SEVERE STORMS IS PRIMARILY BETWEEN 500 PM AND MIDNIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE ALSO EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MOST OF THE DAY ON TUESDAY...WITH IMPROVING CONDITIONS EXPECTED LATE. THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE SOUTH OF STURGEON BAY FRIDAY INTO FRIDAY NIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. RDM/KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 18, 5:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG RHINELANDER 45.63N 89.41W
06/18/2007 ONEIDA WI LAW ENFORCEMENT
SINGLE TREES DOWN SCATTERED ACROSS ONEIDA COUNTY...SOME
ON POWER LINES.
&&
AUSTINSpecial weather statement, Jun 18, 5:20 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 520 PM CDT MON JUN 18 2007 WIZ011>013-019>021-030-031-035>037-045-190030- FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING CRANDON...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 520 PM CDT MON JUN 18 2007 ...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HEAVY RAINFALL OCCURRING ACROSS CENTRAL AND NORTHEAST WISCONSIN... AT 520 PM CDT...RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDING FROM TIPLER TO ANTIGO TO WISCONSIN RAPIDS. THERE HAVE BEEN NUMEROUS REPORTS OF 35 TO 50 MPH WIND GUSTS AND HEAVY RAINFALL ALONG THIS LINE...AND ISOLATED REPORTS OF TREE DAMAGE. PERSONS IN CENTRAL AND FAR NORTHEAST WISCONSIN SHOULD EXPECT STRONG THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS OVER 50 MPH AND RAINFALL AMOUNTS APPROACHING AN INCH. THOSE WITH OUTDOOR PLANS SHOULD SEEK SHELTER IF STORMS APPROACH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT. KIECKBUSCH WEATHER.GOV/GREENBAY
Local storm report, Jun 18, 5:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 2 W CRANDON 45.56N 88.94W
06/18/2007 FOREST WI LAW ENFORCEMENT
TREES DOWN ON ROSA ROAD
&&
AUSTINLocal storm report, Jun 18, 5:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG ANTIGO 45.15N 89.15W
06/18/2007 LANGLADE WI LAW ENFORCEMENT
MANY TREES DOWN ACROSS THE CITY.
&&
AUSTINLocal storm report, Jun 18, 5:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG ANTIGO 45.15N 89.15W
06/18/2007 LANGLADE WI LAW ENFORCEMENT
MANY TREES AND POWERLINES DOWN
&&
AUSTINLocal storm report, Jun 18, 5:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
540 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN MOSINEE 44.78N 89.69W
06/18/2007 E0.00 INCH MARATHON WI AMATEUR RADIO
STREET FLOODING AT 11TH STREET AND HWY 153
&&
AUSTINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:14 PM CDT | Severe Thunderstorm Warning | GRB | Door | 16 min |
| Jun 18, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 18, 4:47 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade | 43 min |
| Jun 18, 5:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 39 min |
| Jun 18, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade | 31 min |
| Jun 18, 5:43 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 47 min |
| Jun 18, 6:14 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 46 min |
| Jun 18, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.